MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM REVISION ACETABULAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM REVISION ACETABULAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 509-02-62G
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient dislocated anteriorly (on (b)(6)) following a revision hip replacement.Revision was on (b)(6) 2020, to remove a mittlemeier type screw in cup (smith & nephew brand).There was a lot of osteolysis behind the cup & cup was revised to a tritanium revision shell with mdm.On standby at this revision on (b)(6) was a smith and nephew cage and a constrained cemented cup (stryker).The doctor decided not to use the cage and constrained cup, stating that the hip felt stable with the tritanium and mdm construct.Late on the night of (b)(6), i received a call to say that patient was dislocating & they were going to revise to a cage.Tritanium cup and mdm was removed; smith & nephew cage put in with a stryker all-poly constrained cup.There was no surgical delay or adverse consequences for the patient.The doctor wanted to ¿rough up¿ the back of the all poly constrained cup, i told him this was off-label.The doctor used the bone nibblers on the back of the cup; where the cement interface was.Patient is female, over 70 years old, operative side is right hip.

Brand Name
TRITANIUM REVISION ACETABULAR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10210831
Report Number0002249697-2020-01330
Device Sequence Number19500225
Product Code LPH
UDI-Device Identifier07613327025187
UDI-Public07613327025187
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number509-02-62G
Device Catalogue Number509-02-62G
Device Lot NumberD654PM
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2020
Initial Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR